Alert archive / Alabama / River Flood Warnings in 2020
River Flood Warning 4, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Jan 1, 2020, 8:20 AM CST for 5 counties in Alabama. It took effect at Jan 3, 2020, 9:52 PM CST. It was in force for 39 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 1, 2020, 8:20 AM CST (14:20 UTC)
- In effect from
- Jan 3, 2020, 9:52 PM CST
- Expired
- Jan 5, 2020, 1:12 PM CST
- In force
- 39 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL, Sumter County, AL, Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 85 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black Warrior River at Oliver Lock and Dam (TODA1).
- Action stage
- 122 ft
- Minor stage
- 129 ft
- Moderate stage
- 138 ft
- Major stage
- 146 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02465005, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
451
WGUS44 KBMX 011420
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Birmingham AL
820 AM CST Wed Jan 1 2020
...The National Weather Service in Birmingham AL has issued a Flood
Warning for the following rivers in Alabama...
Black Warrior River At Oliver Lock and Dam Affecting Greene...
Hale...Marengo...Sumter and Tuscaloosa Counties.
.Heavy rainfall is expected to fall over the next 48 hours...
and a flood warning is now in effect. The river levels are based
on forecasted rainfall totals and river levels may change
depending on actual rainfall amounts...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Thursday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-119-125-020219-
/O.NEW.KBMX.FL.W.0004.200104T0851Z-200105T1912Z/
/TODA1.1.ER.200104T0851Z.200104T1800Z.200105T0712Z.NO/
820 AM CST Wed Jan 1 2020
The National Weather Service in Birmingham AL has issued a
* Flood Warning for the Black Warrior River At Oliver Lock and Dam.
* from late Friday night to Sunday afternoon...or until the Warning
is cancelled.
* At 7:30 AM Wednesday The stage Was 110.4 feet.
* Flood stage is 129 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday morning and
continue to rise to near 130.7 feet by early Saturday afternoon.
The river will fall below flood stage by early Sunday morning.
* Impact...At 132 feet...Flooding of rural roads southwest of
Tuscaloosa occurs.
&&
LAT...LON 3320 8759 3308 8756 3277 8782 3281 8789
3321 8769 3322 8759
$$7 follow-up statements
166
WGUS84 KBMX 020151
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
751 PM CST Wed Jan 1 2020
...The flood warning continues for the Locust Fork At Sayre...
...The flood warning continues for the Black Warrior River At Selden
Lock and Dam...
.Heavy rainfall is expected over the next 24 to 48 hours and a flood warning is now in effect.
River levels are based on forecasted rainfall totals and river levels may change depending on
actual rainfall amounts...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Thursday morning...or sooner if
conditions warrant.
&&
ALC063-065-073-091-125-021350-
/O.ROU.KBMX.HY.S.0000.000000T0000Z-000000T0000Z/
/BLDA1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
751 PM CST Wed Jan 1 2020
Forecast information for
Black Warrior River At Bankhead Lock and Dam.
* At 7:30 PM Wednesday the stage was 186.7 feet.
* Flood stage is 189.0 feet.
* Forecast...The river will rise to near 188.2 feet late Friday night into early Saturday
morning.
* Impact...At 189.0 feet...Flooding of farm land and low-lying wood
lands in the area occurs.
&&
LAT...LON 3345 8733 3328 8738 3324 8744 3327 8745
3337 8743 3348 8737
$$
ALC073-125-127-021350-
/O.EXT.KBMX.FL.W.0003.200104T2230Z-200105T1330Z/
/SAYA1.1.ER.200104T2230Z.200105T0000Z.200105T0130Z.NO/
751 PM CST Wed Jan 1 2020
...Flood Warning extended until Sunday morning...The Flood Warning
continues for
The Locust Fork At Sayre.
* from Saturday afternoon to Sunday morning...or until the Warning is
cancelled.
* AT 7:00 PM Wednesday the stage was 7.7 feet.
* Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...Rise above flood stage by Saturday afternoon and
continue to rise to near 25.1 feet by Saturday evening. The river
will fall below flood stage later Saturday night.
* Impact...At 25.0 feet...Flooding of low lying wood lands and
agricultural lands along the Locust Fork occurs.
&&
LAT...LON 3371 8694 3358 8705 3345 8733 3348 8737
3362 8714 3373 8698
$$
ALC063-065-091-119-125-021350-
/O.EXT.KBMX.FL.W.0004.200104T1113Z-200106T0136Z/
/TODA1.1.ER.200104T1113Z.200105T0000Z.200105T1336Z.NO/
751 PM CST Wed Jan 1 2020
...Flood Warning extended until Sunday evening...The Flood Warning
continues for
The Black Warrior River At Oliver Lock and Dam.
* from late Friday night to Sunday evening...or until the warning is
cancelled.
* At 7:30 PM Wednesday the stage was 108.9 feet.
* Flood stage is 129.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday morning and
continue to rise to near 130.7 feet by Saturday evening. The river
will fall below flood stage by Sunday morning.
* Impact...At 132.0 feet...Flooding of rural roads southwest of
Tuscaloosa occurs.
&&
LAT...LON 3320 8759 3308 8756 3277 8782 3281 8789
3321 8769 3322 8759
$$
ALC063-065-091-021350-
/O.CON.KBMX.FL.W.0005.200103T2306Z-000000T0000Z/
/WLDA1.1.ER.200103T2306Z.200107T0000Z.000000T0000Z.NO/
751 PM CST Wed Jan 1 2020
The Flood Warning continues for
The Black Warrior River At Selden Lock and Dam.
* from Friday afternoon until further notice...or until the warning
is cancelled.
* At 7:30 PM Wednesday the stage was 85.1 feet.
* Flood stage is 90.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday afternoon and continue
to rise to near 98.1 feet by Monday evening. Additional rises are
possible thereafter.
* Impact...At 98.0 feet...Some cabins and trailers along the river
begin to flood.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$040
WGUS84 KBMX 021431
FLSBMX
todaBULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
831 AM CST Thu Jan 2 2020
...The flood warning continues for the Black Warrior River At Oliver
Lock and Dam...and Selden Lock and Dam...
.Heavy rainfall of two to four inches is forecast across much of
the Black Warrior River basin during the next 48 hours...and a flood
warning remains in effect for the lower Black Warrior River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Friday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-119-125-030229-
/O.EXT.KBMX.FL.W.0004.200104T0702Z-200106T0400Z/
/TODA1.1.ER.200104T0702Z.200104T1800Z.200105T1600Z.NO/
831 AM CST Thu Jan 2 2020
...Flood Warning extended until Sunday evening...
The Flood Warning continues for
The Black Warrior River At Oliver Lock and Dam.
* from late Friday night to Sunday evening...or until the warning is
cancelled.
* At 7:30 AM Thursday the stage was 108.3 feet.
* Flood stage is 129 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday morning and
continue to rise to near 131.8 feet by early Saturday afternoon.
The river will fall below flood stage by late Sunday morning.
* Impact...At 132 feet...Flooding of rural roads southwest of
Tuscaloosa occurs. Flooding of lowlands in the area can be
expected.
&&
LAT...LON 3320 8759 3308 8756 3277 8782 3281 8789
3321 8769 3322 8759
$$
ALC063-065-091-030229-
/O.EXT.KBMX.FL.W.0005.200103T2123Z-000000T0000Z/
/WLDA1.1.ER.200103T2123Z.200107T0600Z.000000T0000Z.NO/
831 AM CST Thu Jan 2 2020
The Flood Warning continues for
The Black Warrior River At Selden Lock and Dam.
* from Friday afternoon until further notice...or until the warning
is cancelled.
* At 8:15 AM Thursday the stage was 84.8 feet.
* Flood stage is 90 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday afternoon and
continue to rise to near 98.6 feet by early Tuesday morning.
Additional rises are possible thereafter.
* Impact...At 98 feet...Some cabins and trailers along the river
begin to flood. Widespread flooding of wood lands and pasture lands
in the area can be expected.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$633
WGUS84 KBMX 021437
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement...Corrected
National Weather Service Birmingham AL
837 AM CST Thu Jan 2 2020
...The flood warning continues for the Black Warrior River At Oliver
Lock and Dam...
.Heavy rainfall of two to four inches is forecast across much of
the Black Warrior River basin during the next 48 hours...and a flood
warning remains in effect for the lower Black Warrior River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Friday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-119-125-030237-
/O.CON.KBMX.FL.W.0004.200104T0702Z-200106T0400Z/
/TODA1.1.ER.200104T0702Z.200104T1800Z.200105T1600Z.NO/
837 AM CST Thu Jan 2 2020
The Flood Warning continues for
The Black Warrior River At Oliver Lock and Dam.
* from late Friday night to Sunday evening...or until the warning is
cancelled.
* At 7:30 AM Thursday the stage was 108.3 feet.
* Flood stage is 129 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday morning and
continue to rise to near 131.8 feet by early Saturday afternoon.
The river will fall below flood stage by late Sunday morning.
* Impact...At 132 feet...Flooding of rural roads southwest of
Tuscaloosa occurs. Flooding of lowlands in the area can be
expected.
&&
LAT...LON 3320 8759 3308 8756 3277 8782 3281 8789
3321 8769 3322 8759
$$
ALC063-065-091-030237-
/O.CON.KBMX.FL.W.0005.200103T2123Z-000000T0000Z/
/WLDA1.1.ER.200103T2123Z.200107T0600Z.000000T0000Z.NO/
837 AM CST Thu Jan 2 2020
The Flood Warning continues for
The Black Warrior River At Selden Lock and Dam.
* from Friday afternoon until further notice...or until the warning
is cancelled.
* At 8:15 AM Thursday the stage was 84.8 feet.
* Flood stage is 90 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday afternoon and
continue to rise to near 98.6 feet by early Tuesday morning.
Additional rises are possible thereafter.
* Impact...At 98 feet...Some cabins and trailers along the river
begin to flood. Widespread flooding of wood lands and pasture lands
in the area can be expected.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$036
WGUS84 KBMX 030214
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
814 PM CST Thu Jan 2 2020
...The flood warning continues for the Black Warrior River At Oliver
Lock and Dam and Selden Lock and Dam...
.Heavy rainfall has occurred over the past 24 hours along the Tombigbee
River basin with additional rainfall expected. A flood warning remains
in effect along the Black Warrior River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Friday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-119-125-031412-
/O.EXT.KBMX.FL.W.0004.200103T1625Z-200105T1440Z/
/TODA1.1.ER.200103T1625Z.200104T1200Z.200105T0240Z.NO/
814 PM CST Thu Jan 2 2020
The Flood Warning continues for
The Black Warrior River At Oliver Lock and Dam.
* from Friday morning to Sunday morning...or until the warning is
cancelled.
* At 7:30 PM Thursday the stage was 120.3 feet.
* Flood stage is 129.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow late morning and
continue to rise to near 131.8 feet by Saturday morning. The river
will fall below flood stage by Sunday evening.
* Impact...At 132.0 feet...Flooding of rural roads southwest of
Tuscaloosa occurs.
&&
LAT...LON 3320 8759 3308 8756 3277 8782 3281 8789
3321 8769 3322 8759
$$
ALC063-065-091-031412-
/O.EXT.KBMX.FL.W.0005.200103T0921Z-000000T0000Z/
/WLDA1.1.ER.200103T0921Z.200106T1200Z.000000T0000Z.NO/
814 PM CST Thu Jan 2 2020
The Flood Warning continues for
The Black Warrior River At Selden Lock and Dam.
* from late tonight until further notice...or until the warning is
cancelled.
* At 8:00 PM Thursday the stage was 86.9 feet.
* Flood stage is 90.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early tomorrow and continue
to rise to near 99.2 feet by Monday morning.
* Impact...At 98.0 feet...Some cabins and trailers along the river
begin to flood.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$525
WGUS84 KBMX 031549
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
949 AM CST Fri Jan 3 2020
...The flood warning continues for the Black Warrior River At Oliver
Lock and Dam...
...The flood warning continues for the Black Warrior River At Selden
Lock and Dam...
.Rises continue along the lower Black Warrior River following the
heavy rainfall on Thursday...and a Flood Warning remains in effect
from Oliver Lock and Dam downstream.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Saturday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-119-125-040349-
/O.EXT.KBMX.FL.W.0004.200103T2015Z-200105T0720Z/
/TODA1.1.ER.200103T2015Z.200104T0600Z.200104T1920Z.NO/
949 AM CST Fri Jan 3 2020
The Flood Warning continues for
The Black Warrior River At Oliver Lock and Dam.
* from this afternoon to late Saturday night...or until the warning
is cancelled.
* At 9:30 AM Friday the stage was 127.1 feet.
* Flood stage is 129 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 130.7 feet after midnight tonight. The river will then
fall below flood stage by Saturday afternoon.
* Impact...At 132 feet...Flooding of rural roads southwest of
Tuscaloosa occurs. At 129 feet...Flooding of agricultural lands in
areas southwest of Tuscaloosa occurs.
&&
LAT...LON 3320 8759 3308 8756 3277 8782 3281 8789
3321 8769 3322 8759
$$
ALC063-065-091-040349-
/O.CON.KBMX.FL.W.0005.000000T0000Z-000000T0000Z/
/WLDA1.1.ER.200103T1424Z.200106T0600Z.000000T0000Z.NO/
949 AM CST Fri Jan 3 2020
The Flood Warning continues for
The Black Warrior River At Selden Lock and Dam.
* until further notice...or until the warning is cancelled.
* At 9:30 AM Friday the stage was 90.3 feet.
* Flood stage is 90 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 98.5 feet by
early Monday morning and then begin falling.
* Impact...At 98 feet...Some cabins and trailers along the river
begin to flood. Widespread flooding of lowlands in the area will
occur.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$536
WGUS84 KBMX 031941
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
141 PM CST Fri Jan 3 2020
...The flood warning continues for the Black Warrior River At Oliver
Lock and Dam...
.Rises continue along the Black Warrior River following the heavy rainfall
on Thursday...and a Flood Warning remains in effect at the Oliver Lock and
Dam and areas downstream.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Saturday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-119-125-040741-
/O.EXT.KBMX.FL.W.0004.200104T0352Z-200105T0922Z/
/TODA1.1.ER.200104T0352Z.200104T1200Z.200104T2122Z.NO/
141 PM CST Fri Jan 3 2020
...Flood Warning extended until late Saturday night...The Flood
Warning continues for
The Black Warrior River At Oliver Lock and Dam.
* from this evening to late Saturday night...or until the warning is
cancelled.
* At 12:30 PM Friday the stage was 126.8 feet.
* Flood stage is 129 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 130.4 feet by tomorrow morning . The river will fall below
flood stage by tomorrow afternoon .
* Impact...At 132 feet...Flooding of rural roads southwest of
Tuscaloosa occurs. At 129 feet...Flooding of agricultural lands in areas
southwest of Tuscaloosa occurs.
&&
LAT...LON 3320 8759 3308 8756 3277 8782 3281 8789
3321 8769 3322 8759
$$205
WGUS84 KBMX 040142
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
741 PM CST Fri Jan 3 2020
...The flood warning is cancelled for the Black Warrior River At
Oliver Lock and Dam...
...The flood warning continues for the Black Warrior River At Selden
Lock and Dam...
.Rises continue along the lower Black Warrior River following the
heavy rainfall on Thursday...however they are not expected to be
as high as forecast at Oliver Lock and Dam. The Flood Warning has
been cancelled for Oliver Lock and Dam but remains in effect
for Selden Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Saturday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-119-125-040211-
/O.CAN.KBMX.FL.W.0004.000000T0000Z-200105T0922Z/
/TODA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
741 PM CST Fri Jan 3 2020
The Flood Warning is cancelled for
The Black Warrior River At Oliver Lock and Dam.
* At 6:30 PM Friday the stage was 126.6 feet.
* Flood stage is 129.0 feet.
* Forecast...The river will crest below flood stage at 128.1 feet
tomorrow early afternoon.
&&
LAT...LON 3320 8759 3308 8756 3277 8782 3281 8789
3321 8769 3322 8759
$$
ALC063-065-091-041341-
/O.CON.KBMX.FL.W.0005.000000T0000Z-000000T0000Z/
/WLDA1.1.ER.200103T1424Z.200106T0600Z.000000T0000Z.NO/
741 PM CST Fri Jan 3 2020
The Flood Warning continues for
The Black Warrior River At Selden Lock and Dam.
* until further notice...or until the warning is cancelled.
* At 7:30 PM Friday the stage was 92.7 feet.
* Flood stage is 90.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 98.5 feet by
early Monday morning then begin falling.
* Impact...At 98.0 feet...Some cabins and trailers along the river
begin to flood.
* Impact...At 94.0 feet...Some secondary roads in the area begin to
flood. Flooding of farm and pasture lands continues.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Jan 1, 5:45 AM CST, 2 hours 35 minutes earlier.
Area forecast discussion, Jan 1, 5:45 AM CST, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 545 AM CST Wed Jan 1 2020 .UPDATE... For 12Z Aviation. && .SHORT TERM... /Updated at 0320 AM CST Wed Jan 01 2020/ Today and Tonight. A southern stream shortwave trough, currently positioned near the Baja Peninsula via GOES-East WV imagery, is beginning to progress eastward as the Polar jet increases its influence on the disturbance throughout today. Sub-tropical jet stream winds extending from our southwest have already transported upper-level cirrus across the region with further cloud cover increases expected by this evening. However, Central Alabama will likely remain rain-free through the evening as low-level dry air remains in place throughout much of the Gulf Coast, though this is forecast to change after midnight. Until then high pressure remains in place across the Southeast with temperatures increasing into the 50s (perhaps isolated 60 degree readings across the southeast) this afternoon. With eastward progression of the more transient upper-level disturbance and a broad region of veering wind profiles behind exiting high pressure across the Southeast, moist isentropic ascent will signal increasing rain chances overnight and into early Thursday morning. With surface cyclogenesis expected near the TX Gulf Coast by this evening, downstream warm air advection and frontogenesis aloft will move northeastward ahead of the developing surface low later tonight. Areas of light/moderate rain showers (perhaps some patchy drizzle) are expected as a surface warm front positions just to our south early Thursday morning. PWs are progged to increase to 1.4-1.6" across our southwest areas during this time as a strengthening low-level jet moves into our area. All things considered, PoPs have been adjusted to quickly increase from the west/southwest after 3 AM, though the onset of rain may take awhile in some areas as residual dry air saturates. Increasing coverage and intensity of rainfall is expected as the system moves closer to Central Alabama and is covered in the long-term discussion below. 40/Sizemore .LONG TERM... /Updated at 0320 AM CST Wed Jan 01 2020/ Thursday through Tuesday. Central Alabama will be located in the cold sector of developing storm system on Thursday morning with a warm front approaching from the south. This setup will be favorable for isentropic lift and widespread rain to the northwest of Interstate 85. As an upper-level trough matures over Texas and Mexico, a wave of low pressure and attendant strong low-level jet will develop and move northeastward from Louisiana into Alabama. This will bring the warm front northward Thursday afternoon and evening, with an effective slow-moving cold front expected near or just northwest of I-59. The front will provide a focus for an extended period of moderate to perhaps locally heavy rainfall Thursday afternoon into Thursday night. Lighter rainfall may continue into Friday as well. Rainfall rates are not expected to be particularly high, but amounts of 2 to 4 inches appear possible along and northwest of I-59, where a Flood Watch has been issued. Unless forecast rainfall amounts increase, any flooding will probably remain somewhat isolated and be more of the areal type instead of flash flooding. Rivers may also experience rises over the weekend. With the upper-level trough still hanging back to our west, rain should into Friday particularly southeast of I-59. Strong height falls are expected Friday night into Saturday as another shortwave dives southward into the base of the trough, bringing breezy and colder conditions to our area. Depending on the track of the incoming shortwave, steep-low level lapse rates could result in light rain showers across our northern half. Temperatures should be rather cold just above the surface, and a mix of rain and snow cannot be totally ruled out across our far northern counties. High pressure and dry conditions will move into the area for Sunday and Monday, and our next weather system may arrive on Tuesday. 87/Grantham && .AVIATION... 12Z TAF Discussion. VFR flight conditions are the primary theme through the majority of this TAF period. With high pressure moving across the Gulf Coast, winds will remain light and variable through the evening with upper-level cirrus amidst a strengthening westerly jet stream aloft. Handled this with SCT250 at all airfields. A developing storm system will begin to have affects on the region with increasing cloud cover and decreasing ceiling heights from the west after ~06Z tonight. For now only a trend to VFR was implemented in the latter portion of this TAF period, though a transition to MVFR/IFR is likely in future updates. TCL/BHM/EET will likely see the best rain chances into tomorrow morning, with PROB30s used for rain shower activity and possible 5SM visibility. Elsewhere, probabilities were too low to mention anything more than VCSH. This, too, will likely change in upcoming updates as unsettled weather and associated flight restrictions are forecast through Friday. 40/Sizemore && .FIRE WEATHER... Dry conditions will continue through this afternoon with light westerly winds. Afternoon relative humidity values will remain above critical levels. Widespread rain is expected Thursday and Friday as a strong storm system moves through. There are no fire weather concerns. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 54 42 58 54 62 / 0 50 100 100 90 Anniston 56 43 61 56 66 / 0 40 100 100 90 Birmingham 56 45 63 58 64 / 0 60 100 100 90 Tuscaloosa 57 46 67 59 64 / 0 70 100 100 80 Calera 56 45 65 59 64 / 0 50 100 100 90 Auburn 57 45 63 60 67 / 0 20 60 80 90 Montgomery 59 46 69 62 68 / 0 30 70 90 90 Troy 60 47 70 63 70 / 0 20 50 80 90 && .BMX WATCHES/WARNINGS/ADVISORIES/... Flood Watch from Thursday afternoon through Friday afternoon for the following counties: Blount...Cherokee...Etowah...Fayette... Greene...Jefferson...Lamar...Marion...Pickens...St. Clair... Sumter...Tuscaloosa...Walker...Winston. &&
Hazardous weather outlook, Jan 1, 3:13 AM CST, 5 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 313 AM CST Wed Jan 1 2020 ALZ011>015-017>050-021215- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 313 AM CST Wed Jan 1 2020 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. An extended period of moderate to perhaps locally heavy rainfall is expected Thursday afternoon through Friday afternoon along and northwest of Interstate 59. Rainfall amounts of 2 to 4 inches could result in flooding of low-lying and poor drainage areas. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed Thursday afternoon through Friday afternoon.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 3:35 AM CST | Flood Watch | BMX | Blount, Cherokee, Etowah, Fayette, Greene, Jefferson and 8 more | 62 hr |
| Jan 1, 7:54 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 21 days |
| Jan 1, 7:58 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 21 days |
| Jan 1, 8:03 AM CST | River Flood Warning | BMX | Jefferson, Tuscaloosa, Walker | 50 hr |
| Jan 1, 8:23 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo | 8 days |
| Jan 1, 8:26 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 9 days |
Nearby
River Flood Warnings in Alabama, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.